Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 28, 2021, 9:17 PM EDT for Grady County, Mitchell County, Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 9:17 PM EDT (01:17 UTC)
- Expired
- Jul 28, 2021, 10:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Tallahassee, FL
Counties Grady County, GA, Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
319
WWUS82 KTAE 290117
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
917 PM EDT Wed Jul 28 2021
GAZ144-145-156>158-290215-
Decatur GA-Baker GA-Mitchell GA-Grady GA-Thomas GA-
917 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DECATUR...GRADY...
MITCHELL...CENTRAL BAKER AND NORTHWESTERN THOMAS COUNTIES UNTIL 1015
PM EDT...
At 916 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camilla to 6 miles south of Ochlocknee.
Movement was west at 15 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Newton, Cairo, Pelham, Camilla, Thomasville, Ochlocknee, Whigham,
Climax, Capel, Cotton, Harrells Still, Calvary, Princes Still,
Peoples Still, Quality, Branchville, Nickleville, Vada, Akridge and
Grady Co A/p.
LAT...LON 3129 8408 3115 8400 3111 8400 3111 8401
3110 8401 3110 8400 3104 8400 3104 8399
3085 8399 3069 8442 3132 8448
TIME...MOT...LOC 0116Z 073DEG 15KT 3121 8414 3088 8409
$$
21-WDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 7:33 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 28, 7:33 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
733 PM EDT Wed Jul 28 2021
.AVIATION...
[Through 00Z Friday]
Increased shower and thunderstorm activity is expected to continue
into tonight with some storms being severe. Terminals near
stronger storms will experience IFR/LIFR conditions. Outside of
that, conditions will generally be VFR with the exception of some
low cigs mainly near KABY and KVLD in the early morning hours,
improving by mid morning.
&&
.PREV DISCUSSION [257 PM EDT]...
.NEAR TERM [Through Thursday]...
The eastern edge of a deep layer ridge will be advecting eastward
into our region starting tonight, which is expected to impose
northerly to northwesterly across the region at the mid to upper
levels. This will aid in lowering the PW values across the region
from near 2 inches to the 1.7-1.9 inch range, with those 1.9 inch
values hugging the coastline. This will predominantly keep
precipitation mostly along the coastline; however, overall, PoPs are
expected to be much lower in general across the region as much of
the upper level forcing has left the region. Not only will the PoPs
be lower, because of the upper level ridging; however, the main
story for tomorrow, will be that heat indices will be at or near our
advisory level of 108 degrees. This has warranted a heat advisory to
be issued across much of the region, except the extreme eastern
Florida Big Bend counties. Generally speaking, temperatures tomorrow
will climb into the mid to upper 90s across the region with
dewpoints in the mid 70s, which will create heat index values in the
range of 107-109 for tomorrow. Sensitive parties should spend more
time indoors in air conditioning, and take frequent breaks if
working outdoors. Lows tonight will start out warm with temperatures
in the mid 70s expected to start the day across much of the region.
.SHORT AND LONG TERM [Thursday Night Through Wednesday]...
HOT! HOT! With the potential for dangerous heat! Friday and
Saturday.
Northwest to southeast oriented upper ridge will be in place from
the near term through Saturday night. Very low rain chances
expected through Saturday night which means less clouds and more
heat. This will be the hottest temperatures thus far this year and
perhaps of this year. High temperatures both Friday and Saturday
will soar into the upper 90s with a few locations possible
reaching over the century mark. As dewpoints will remain in the
mid to upper 70s and little chance for mixing, heat indices
(feels-like temperatures) will be well above heat advisory
(108-112F heat indices) and approaching excessive heat warning
(113F+ heat indices). This dangerous heat is expected Friday-
Saturday. Drink plenty of water, wear loose fitting clothing,
check on pets and the elderly and those without air conditioning.
Be mindful of work/rest cycles as well and spend time in shade or
air conditioning and seek medical help if experiencing symptoms
of heat stress/exhaustion.
Rain chances will increase at the beginning of the next work week
as an upper trough swings southward into the southeast US, and
effectively bringing heat indices down below advisory levels.
Highs wont be as high with upper 80s to low 90s beginning Monday.
.MARINE...
Outside of thunderstorm activity, favorable boating conditions
will continue as light to gentle west to southwest winds hold
through the week. An increase in winds is expected this weekend,
near moderate breeze, putting us near cautionary levels Sunday
into Monday.
.FIRE WEATHER...
Outside of low dispersions, there are minimal fire weather
concerns expected over the next couple of days. With hot
temperatures and the chances of precipitation dropping across the
region; however, interested parties should watch for fuels to dry
out, which may lead to future fire weather concerns if
precipitation doesn't return to the area.
.HYDROLOGY...
A temporary return to typical summertime (or even below-average)
rain chances is on tap beginning on Thursday before widespread
precipitation appears poised to affect us early next week. As far
as rivers are concerned, several remain in action stage in the
Ochlockonee and Suwannee basins, but are mostly cresting or
falling. The exceptions are Rock Bluff, Wilcox, and Manatee
Springs, which are forecast to rise over the next few days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 94 75 98 77 / 30 40 10 20 10
Panama City 78 92 79 94 80 / 20 50 20 20 10
Dothan 74 95 75 98 77 / 30 10 0 20 0
Albany 76 96 77 100 78 / 30 0 0 10 0
Valdosta 73 94 74 98 76 / 30 20 0 20 0
Cross City 75 90 75 92 78 / 30 30 20 30 10
Apalachicola 77 89 78 91 80 / 30 50 30 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 10 AM EDT /9 AM CDT/ to 7 PM EDT /6 PM CDT/
Thursday for Calhoun-Central Walton-Coastal Bay-Coastal
Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-
Inland Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-
Jackson-Leon-Liberty-Madison-North Walton-South Walton-
Washington.
GA...Heat Advisory from 10 AM to 7 PM EDT Thursday for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Heat Advisory from 9 AM to 6 PM CDT Thursday for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...Scholl/KR
LONG TERM...Scholl/KR
AVIATION...Humphreys
MARINE...Scholl/KR
FIRE WEATHER...Bunker
HYDROLOGY...IG3In the hours before
Local storm report, Jul 28, 8:35 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
835 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG 1 S BARNEY 30.99N 83.51W
07/28/2021 BROOKS GA 911 CALL CENTER
TREE DOWN ON ADEL HIGHWAY NORTH OF MORVEN.
TIME ESTIMATED BY RADAR.
&&
KGGLocal storm report, Jul 28, 8:43 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND DMG 2 SE SOUTH MOULTRIE 31.14N 83.76W
07/28/2021 COLQUITT GA 911 CALL CENTER
TREE DOWN ON PIONEER TRAIL. TIME ESTIMATED
BY RADAR.
&&
KGGLocal storm report, Jul 28, 8:44 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
844 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND DMG 1 SSE SOUTH MOULTRIE 31.14N 83.76W
07/28/2021 COLQUITT GA 911 CALL CENTER
TREE DOWN ON TALLOKAS ROAD. TIME REPORTED BY
DISPATCH.
&&
KGGLocal storm report, Jul 28, 8:56 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND DMG 2 W PAVO 30.96N 83.76W
07/28/2021 THOMAS GA 911 CALL CENTER
TREE AND POWERLINE DOWN AT HARTS MILL AND
PARRISH ROAD IN PAVO. TIME ESTIMATED BY
RADAR.
&&
KGGLocal storm report, Jul 28, 9:07 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG 1 SW GREENOUGH 31.30N 84.11W
07/28/2021 MITCHELL GA LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 112 NORTH OF JERUSALEM
CHURCH ROAD. TIME ESTIMATED BY RADAR.
&&
KGGSpecial weather statement, Jul 28, 9:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
917 PM EDT Wed Jul 28 2021
GAZ144-145-156>158-290215-
Decatur GA-Baker GA-Mitchell GA-Grady GA-Thomas GA-
917 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DECATUR...GRADY...
MITCHELL...CENTRAL BAKER AND NORTHWESTERN THOMAS COUNTIES UNTIL 1015
PM EDT...
At 916 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camilla to 6 miles south of Ochlocknee.
Movement was west at 15 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Newton, Cairo, Pelham, Camilla, Thomasville, Ochlocknee, Whigham,
Climax, Capel, Cotton, Harrells Still, Calvary, Princes Still,
Peoples Still, Quality, Branchville, Nickleville, Vada, Akridge and
Grady Co A/p.
LAT...LON 3129 8408 3115 8400 3111 8400 3111 8401
3110 8401 3110 8400 3104 8400 3104 8399
3085 8399 3069 8442 3132 8448
TIME...MOT...LOC 0116Z 073DEG 15KT 3121 8414 3088 8409
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:29 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison | 46 min |
| Jul 29, 3:57 AM EDT | Excessive Heat Watch | TAE | Bay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more | 12 hr |
| Jul 29, 3:57 AM EDT | Heat Advisory | TAE | Gadsden, Jefferson, Leon, Madison, Taylor, Wakulla | 39 hr |
| Jul 29, 6:23 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Jul 29, 7:36 AM EDT | Special Marine Warning | TAE | 114 min | |
| Jul 29, 9:22 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 29, 9:35 AM EDT | Special Marine Warning | TAE | 115 min | |
| Jul 29, 11:24 AM EDT | Special Marine Warning | TAE | 96 min | |
| Jul 29, 12:55 PM EDT | Special Marine Warning | TAE | 95 min | |
| Jul 29, 3:06 PM EDT | Special Weather Statement | TAE | Gulf | 54 min |
| Jul 29, 3:35 PM EDT | Excessive Heat Warning | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more | 27 hr |
| Jul 29, 3:40 PM EDT | Special Weather Statement | TAE | Bay, Gulf | 50 min |
| Jul 29, 5:02 PM EDT | Special Weather Statement | TAE | Bay | 43 min |
| Jul 29, 5:13 PM EDT | Special Marine Warning | TAE | 62 min | |
| Jul 29, 5:38 PM EDT | Special Weather Statement | TAE | Washington | 67 min |
| Jul 29, 6:00 PM EDT | Special Weather Statement | TAE | Jefferson | 60 min |
| Jul 29, 6:23 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 37 min |
| Jul 29, 6:59 PM EDT | Special Weather Statement | TAE | Walton | 61 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.